Aa
A
A
Close
Avatar universal
The most severe LUNESTA withdrawal symptoms.
I should have know better being a healthcare professional but I didn't. I have been on Lunesta 3 mg for 10 years. PTSD and Chronic insomnia following a MVA 10 years ago.. Also, just tapered off Lexapro I was also on this for 10 years and it took me 6 months to taper down.  Been on 1mg Xanex for 10 years and stopped abruptly last week.  Stopped the Lunesta 5 days ago cold turkey, and same thing with the xanex- Severe withdrawl symptoms appeared 5 days ago. burning beginning in chest, extending down to bladder and palpatations, shakiness, severe feeling of nausea, and an urgent need to move my bowels after the episode "Episode" lasts about 1minute. Usually about 4 times per day. Teeth clenching all night and intermittent during the day. I cannot remember being a minister last week at a ceremony, nor other engagements during the past 5 days of cold turkey stopping the lunesta and xanex.
APRN who I have been seeing just told me last week that she could not renew the xanex or lunesta as studies have been showing an increase in Alzheimers, so this is why I did the cold turkey. Can anyone shed any light on weather or not these "episodes" have occured with them? Also the APRN who I don't think I will be seeing anymore, (going to go to my PCP tomorrow) gave me an Rx for gabopentin to be taken at bedtime. I took this for three nights and slept a bit.
Thank you for any and all comments.
Cancel
3 Answers
Page 1 of 1
20792078 tn?1507746876
I would demand more medication to wean off of. You should never cold turkey off so many medications!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
20792078 tn?1507746876
It is very dangerous to cold turkey of Benzos. I would say you might better better in 4 weeks however I feel the doctor can not due that and you should seek legal advice. She needs to wean you off this medication, your body has become dependent on it. You need to speak with that doctor and ask for a tapering schedule. Or I would report her for malpractice. You can die from the withdraw! You need to get yourself into a detox center and explain what happened.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I don't believe a detox center will be of much help -- they help addicts, and usually do cold turkey.  If you can find one that doesn't, okay, but that will take time.  But you can find a psychiatrist right away to put you back on Xanax and taper you off as you should have done.  While you can get seizures quitting a benzo abruptly, especially after being on it for so long, since it's been a week that isn't likely to happen now, but the withdrawal you're going through might go away in a week and might last forever, so I'd play it safe and go back on the Xanax and do it the right way.  Because you've been on it for ten years it could take months to properly wean off it -- I'm surprised they tapered you off Lexapro but cut you off of Xanax, a much more dangerous drug.  I wouldn't bother with your PCP, and why someone in the healthcare industry would ever listen to a nurse about drugs for the brain is a mystery to me, but psychiatrists specialize in this and that's where you need to go, though since it might take time to find one, I'd call your PCP right away and see if you can't get a script for the Xanax.  I don't know as much about what to do about the Lunesta, except to say that taking sleep medication for a long time usually gives you worse insomnia, not better, but I'm not as familiar with the withdrawal problems with it.  Going on neurontin might help, but if your goal is to stop playing with GABA by getting off the Xanax, the neurontin will present the same problems over time -- it's shooting pure GABA into your brain.  Probably easier to quit than Xanax, but possibly protracting your withdrawal in the following way:  withdrawal is caused by the brain trying to go back to working without drugs, as they alter the natural way the body processes these neurotransmitters.  Sometimes the brain can do this, sometimes not.  Sometimes prolonged use of benzos interferes permanently with the ability of the brain to adapt to stress, sometimes temporarily, sometimes not at all depending on the person.  Taking antidepressants for a long time can permanently prevent the brain from ever working naturally again, or do it temporarily, or not at all, depending on the person.  Meaning, you could be suffering withdrawal from all 3 meds in one form or another and so expect a transition period no matter what, but the Xanax needs to be handled as carefully if not more so as the Lexapro.  Be safe, find someone quickly to do this safely.  Once you're better, then you can think about suing, because the prior answer is correct, you've had a very common case of malpractice committed against you.  Patience.
Comment
Cancel
Comment
Avatar universal
And let me add, while it's true many drugs are now being associated with Alzheimer's, so are pro-inflammatory foods, antibiotics, and a host of other things.  Drugs are always a risk to take, eating bad foods is always a risk, exercising too little or too much is always a risk.  Life is a risk.  If you can't live life without a drug, what's the difference?  But it does mean everyone should try to solve their problem without medication if they can, all drugs are toxic one way or another.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
649848 tn?1484935765
Blank
Barb135 commented on Dee1956's status
20 hrs ago
317787 tn?1473362051
Blank
Barb135, and Dee1956 commented on KeeLolo's status
20 hrs ago
317787 tn?1473362051
Blank
Dee1956 Praying for those affected ... Comment
Oct 15
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX
Anxiety Community Resources